Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 133, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 1, 1999, 9:45 AM CDT for Barton County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 1999, 9:45 AM CDT (14:45 UTC)
- Expired
- Jul 1, 1999, 1:50 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Barton County, MO
The radar
The Springfield radar (KSGF), 89 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1227 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.7
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:05 AM CDT, 6 hours 40 minutes earlier.
Area forecast discussion, Jul 1, 3:05 AM CDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 305 AM CDT THU JUL 1 1999 FORECAST CONCERNS AGAIN TODAY: RAIN CHANCES/HEAVY RAIN POTENTIAL AND TEMPS LATEST SFC ANALYSIS INDCS SFC BNDRY EXTENDS FM JUST N OF KSTL BACK INTO SERN KS. COMPLEX OF STORMS ACRS ERN CO AND WRN KS ATTM CONTS TO DROP SLOLY E-SEWD. SCTD SHRA/TSRA ACRS THE NRN PART OF MY CWA ATTM...ASSOCD WITH TAIL END OF FIRST SHORT WV MOVG TOWARDS THE LOWER GREAT LAKES REGION. MODELS ARE IN FAIRLY GOOD AGREEMENT THIS MRNG WITH OVERALL PATTERN THIS FCST. UPR HEIGHTS ARE FCST TO BE ON THE RISE ACRS THE FA STARTING LATER TODAY AND INTO FRI. ONCE AGAIN LIKE THE THE ETA AND AVN SOLUTIONS FOR THIS FCST. WITH UPR HEIGHTS INCREASING... RAIN CHCS WL BE ON THE DECREASE IN THE LATER PDS. IN THE SHORT TERM...CONVECTION ACRS KANSAS WL AFFECT THE FA LATER THIS MRNG. AREA PROFILERS INDC THAT LOW LVL WNDS HAVE INCRSD THE PAST FEW HOURS...WHICH WL ALLOW COMPLEX TO HOLD TOGETHER AS IT DROPS E-SEWD THIS MRNG. BIG QUESTION THIS MRNG IS WHETHER TO EXTEND FLASH FLOOD WATCH TODAY? THE GROUND REALLY CAN/T HANDLE MUCH MORE RAIN ACRS MOST OF THE FA. BEST LOW LVL FOCUS WL BE ALONG QUASI-STATIONARY BNDRY ACRS THE AREA. FEELING RIGHT NOW IS TO PLACE WATCH ACRS ROUGHLY THE WRN HALF OF MY CWA FOR THIS MRNG. THETA-E PROGS INDC A WEST TO EAST RDG AXIS ACRS THE FA THRU TNGT AS WELL. TOUGH TO GET A HANDLE ON LATER CONVECTIVE DEVELOPMENT TNGT ACRS THE FA. HARD TO FIND A FOCUS FOR ORGAINIZED CONVECTION TNGT...SO WL JUST CONT WITH SCTD POPS ACRS THE FA. DAY SHIFT CAN TRY AND PIN THINGS DOWN A LTL BETTER WITH NEXT MODEL RUN. RISING HEIGHTS AND MID LVL TEMPS SPELL LOWER CHCS FOR RAIN ON FRIDAY. CAN/T RULE OUT WDLY SCTD TSRA ACRS THE FA FRI...BUT NOT ENOUGH TO MENTION IN THE ZNS. CLDS AND PRECIP WL PLAY HAVOC WITH TEMPS TODAY. BOTH AVN AND NGM MOS ON GOOD AGREEMENT. WL TREND A TAD COOLER IN SOME AREAS WHERE CLDS ARE EXPECTED TO PERSIST. IN THE EXTENDED...LOOKS LIKE DAYTIME HIGHS WL SLOLY RISE OVR THE WEEKEND WITH UPR RDG PERSISTING ACRS THE AREA. THANKS FOR COORDINATION LIT (GREG) AND TUL (MARK). STL...WORK ZNS WL BE SENT ARND 330 AM. CCF: (PRELIMINARY NUMBERS FOR COORDINATION ONLY) SGF TE 080/070 085/073 089 096321 JLN TE 082/071 087/074 091 096321 VIH TE 079/068 085/072 088 095321 UNO TE 080/069 086/073 090 095321 RICKARD
In the hours before
Special weather statement, Jul 1, 8:00 AM CDT, 1 hour 45 minutes before
KSZ101-MOZ088-090>096-101>105-011845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 800 AM CDT THU JUL 1 1999 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL 2 PM CDT... BARRY... CHEROKEE... CHRISTIAN... DOUGLAS... GREENE... JASPER... LAWRENCE... MCDONALD... NEWTON... OZARK... STONE... TANEY... WEBSTER... WRIGHT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR MOST OF EXTREME SOUTHEAST KANSAS...AND EXTREME SOUTHWEST MISSOURI. THE WATCH IS GENERALLY IN EFFECT SOUTH OF A COLUMBUS KANSAS...TO CARTHAGE...TO SPRINGFIELD...TO HARTVILLE LINE. STRONG STORMS RACING EAST FROM SOUTHEAST KANSAS WILL AFFECT ALL OF SOUTHWEST MISSOURI...AND EXTREME SOUTHEAST KANSAS THROUGH 2 PM CDT TODAY. THESE STORMS MAY PRODUCE DAMAGING WINDS...ONE INCH HAIL AND FLOOD PRODUCING RAINFALL. A FLOOD WATCH IS ALSO IN EFFECT THIS MORNING FOR ALL SOUTHWEST AND SOUTH CENTRAL MISSOURI...AND EXTREME SOUTHEAST KANSAS. PEOPLE SHOULD PREPARE NOW FOR ANY SEVERE WEATHER THAT MAY AFFECT YOUR AREA THIS MORNING AND EARLY AFTERNOON. STAY TUNED TO YOUR LOCAL TELEVISION AND RADIO STATIONS FOR UPDATED FORECASTS AND WARNINGS. DAVIS
Special weather statement, Jul 1, 8:00 AM CDT, 1 hour 45 minutes before
KSZ101-MOZ088-090>096-101>105-011845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 800 AM CDT THU JUL 1 1999 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL 2 PM CDT... BARRY... CHEROKEE... CHRISTIAN... DOUGLAS... GREENE... JASPER... LAWRENCE... MCDONALD... NEWTON... OZARK... STONE... TANEY... WEBSTER... WRIGHT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR MOST OF EXTREME SOUTHEAST KANSAS...AND EXTREME SOUTHWEST MISSOURI. THE WATCH IS GENERALLY IN EFFECT SOUTH OF A COLUMBUS KANSAS...TO CARTHAGE...TO SPRINGFIELD...TO HARTVILLE LINE. STRONG STORMS RACING EAST FROM SOUTHEAST KANSAS WILL AFFECT ALL OF SOUTHWEST MISSOURI...AND EXTREME SOUTHEAST KANSAS THROUGH 2 PM CDT TODAY. THESE STORMS MAY PRODUCE DAMAGING WINDS...ONE INCH HAIL AND FLOOD PRODUCING RAINFALL. A FLOOD WATCH IS ALSO IN EFFECT THIS MORNING FOR ALL SOUTHWEST AND SOUTH CENTRAL MISSOURI...AND EXTREME SOUTHEAST KANSAS. PEOPLE SHOULD PREPARE NOW FOR ANY SEVERE WEATHER THAT MAY AFFECT YOUR AREA THIS MORNING AND EARLY AFTERNOON. STAY TUNED TO YOUR LOCAL TELEVISION AND RADIO STATIONS FOR UPDATED FORECASTS AND WARNINGS. DAVIS
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 9:40 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 65 min |
| Jul 1, 9:45 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 4 hr |
| Jul 1, 9:45 AM CDT | Flash Flood Warning | SGF | McDonald | 4 hr |
| Jul 1, 10:01 AM CDT | Tornado Warning | SGF | Jasper | 64 min |
| Jul 1, 10:16 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 49 min |
| Jul 1, 10:24 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 36 min |
| Jul 1, 10:39 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 51 min |
| Jul 1, 10:58 AM CDT | Severe Thunderstorm Warning | SGF | Christian | 47 min |
| Jul 1, 11:09 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Webster | 66 min |
| Jul 1, 11:14 AM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 66 min |
| Jul 1, 11:23 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Wright | 67 min |
| Jul 1, 11:23 AM CDT | Severe Thunderstorm Warning | SGF | Laclede | 67 min |
| Jul 1, 11:50 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 60 min |
| Jul 1, 12:04 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Texas | 66 min |
| Jul 1, 9:20 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 60 min |
Nearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.